New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Tainted
Regular Member


Date Joined Mar 2010
Total Posts : 99
   Posted 3/16/2010 1:59 AM (GMT -7)   
Well I thought I'd give you guys a quick update on my whole situation. To start, just a little more background (If you can stand it!). I don't relate to full blown mania, or to long periods of hypomania. I've come to understand though that this disease can get worse with age, and I hope that by medicating myself now I can avoid being completely out of control later.
 
After learning all the terms I believe what I experience is more along the lines of a pretty constant mixed state with the dominant state cycling very rapidly. It's like there are two wave patterns going on simultaneously; a larger one that goes up and down over the course of weeks, with milder mood changes that occur sometimes many times in a day. I.E., for two weeks I'll be very depressed but get hypomanic (sometimes very hyper and giddy, sometimes very snappy and angry almost to the point of rage) for twenty minutes to a few hours once, twice, or several times per day. Then for a few weeks I'll be unstoppable but have very deep depressions that hit very quickly, but fade alsmost as quickly. When I'm up and get down I think of hurting myself, when I'm down and get up I do really irrational things that could hurt me, though that is not the end goal.
 
As you know I started feeling very "hi" a few days ago, and believe it is most likely the "activating" effect (as my doctor put it) of the Lamictal. Though I was generally in a good mood, I would get very quick hitting and severe bouts of deppresion, happiness, anger, and anxiety that would generally last less than two or three minutes, but they were far far more severe than my general mood swings. This was very disconcerting, because I have learned to cope with how I used to feal most of the time, but the difference between my new highest high and lowest low was far greater than what it used to be, or maybe just more sudden of a change.
 
After getting a lot of my energy out on stage saturday night and going back to work on sunday (it was my weekend when the hypomania started), I feal a lot better. I don't know if chanelling this energy through something productive (work, music) is helping me cope, or if perhaps my body is starting to get used to the meds and balance out, but I felt much better today.
 
All in all, I'd say yesterday I was a little better, and today I was even better than that. I still had a lot more energy than normal, but I was able to keep it under control and apply it to what I was doing.
 
I haven't talked to my doc about all this yet, but I intend on calling her and talking about it before I increas my dose of Lamictal (I am scheduled to go from 25 mg to 50 mg at the two week mark). I'm afraid that the problem could start again when I increase the dose, and I'm really afraid if it is any worse than it was, it could get dangerous.
 
Reading everything on here is a huge help, and I really appreciate all of you for being there for me as I make these adjustments. I hope someday I can help others like you all are helping me.
 
Thanks!
Tainted 

Tainted
Regular Member


Date Joined Mar 2010
Total Posts : 99
   Posted 3/16/2010 2:50 AM (GMT -7)   
Just found an interesting thread. It's pretty old, but it has a bunch of people saying that Lamictal caused (hopefully temporary) hypomania at start and with increased dose.

http://www.dr-bob.org/babble/20030125/msgs/138226.html

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 3/16/2010 7:12 AM (GMT -7)   
Lamictal is slightly stimulating, that's why it's used for people with BPII a lot -- it helps with depression. If you don't feel relief within a week, I'd give your doc a call. It might not be the drug for you.

serafena
Serafena
Co-Moderator, Bipolar and Depression Forums
Bipolar II

"Bipolar disorder can be a great teacher. It's a challenge, but it can set you up to be able to do almost anything else in your life." - CARRIE FISHER


Tainted
Regular Member


Date Joined Mar 2010
Total Posts : 99
   Posted 3/17/2010 2:26 PM (GMT -7)   
Thanks :) Every day I seem to think a little clearer and I haven't been off the wall since those first few days. I found many people around the web that reported a few days to a week of serious stim effects when they started and everytime they increased dose.

I think it is starting to help me, I just feel like I can think better, more clearly, I haven't been depressed (it's only been a week, so we'll see!). The swelling in my tongue and throat is even getting better, and my lymphnodes no longer feel like they are going to burst. I still feel jittery and am more hyper than normal, but all in all I feel much better today than I have in a while :)

Cateyes
Regular Member


Date Joined Mar 2010
Total Posts : 89
   Posted 3/17/2010 5:05 PM (GMT -7)   
I had a similiar reaction to lamictal and quit taking it because it scared me so in all I am glad your seeing it through
Bi-polar, Adhd, Anxiety disorder, PTSD with a child with ADHD BIPOLAR Anxiety

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 5:33 AM (GMT -7)
There are a total of 2,732,899 posts in 301,069 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, teacher2many.
221 Guest(s), 8 Registered Member(s) are currently online.  Details
teacher2many, schoolpsych, InquisitiveOne, Hungrydude, matriarch03, fibrocushie, Traveler, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer